Alert archive / Georgia / Wind Chill Advisories in 2024
Wind Chill Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 18, 2024, 7:50 PM EST for 39 counties in Georgia. It took effect at Jan 19, 2024, 11:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2024, 7:50 PM EST (00:50 UTC)
- In effect from
- Jan 19, 2024, 11:00 PM EST
- Expired
- Jan 20, 2024, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
All 39 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS42 KFFC 190050 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 750 PM EST Thu Jan 18 2024 GAZ001>003-006>009-015-016-191200- /O.NEW.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ /O.CON.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/ Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 750 PM EST Thu Jan 18 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 11 AM EST SATURDAY... * WHAT...For the Winter Weather Advisory, freezing rain. Additional ice accumulations of a light glaze to a tenth of an inch are expected. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as negative five degrees. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST Saturday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ004-005-011>014-019>023-030>034-041>046-052>057-191200- /O.NEW.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard- Coweta-Fayette-Clayton-Spalding-Henry- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin 750 PM EST Thu Jan 18 2024 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 11 PM Friday to 11 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
6 follow-up statements
246 WWUS42 KFFC 190837 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 337 AM EST Fri Jan 19 2024 GAZ001>003-006>009-015-016-191200- /O.CON.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/ /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 337 AM EST Fri Jan 19 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...For the Winter Weather Advisory, freezing drizzle which could cause a light glaze on elevated surfaces. In addition, patchy black ice is possible, especially in sheltered areas. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 to 9 below zero. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST Saturday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ004-005-011>014-019>023-030>034-041>046-052>057-191200- /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard- Coweta-Fayette-Clayton-Spalding-Henry- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin 337 AM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 11 PM Friday to 11 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
475 WWUS42 KFFC 191152 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 652 AM EST Fri Jan 19 2024 GAZ001>003-006>009-015-016-192000- /O.EXP.KFFC.WW.Y.0003.000000T0000Z-240119T1200Z/ /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ Dade-Walker-Catoosa-Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 652 AM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST SATURDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 5 to 9 below zero. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...For the Winter Weather Advisory, until 7 AM EST Friday. For the Wind Chill Advisory, from 11 PM Friday to 11 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ004-005-011>014-019>023-030>034-041>046-052>057-192000- /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1600Z/ Whitfield-Murray-Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard- Coweta-Fayette-Clayton-Spalding-Henry- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin 652 AM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 11 PM Friday to 11 AM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
844 WWUS42 KFFC 191938 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 238 PM EST Fri Jan 19 2024 GAZ001>009-011>016-019>023-030>034-041>045-052>056-200400- /O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ /O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette- Clayton-Spalding- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, Peachtree City, and Griffin 238 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON EST SATURDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 below zero. For the second Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 5 below zero. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...For the first Wind Chill Advisory, from 11 PM this evening to noon EST Saturday. For the second Wind Chill Advisory, from 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ066>068-200400- /O.NEW.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ Troup-Meriwether-Pike- 238 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Troup, Meriwether and Pike Counties. * WHEN...From 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ046-057-200400- /O.EXT.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/ Rockdale-Henry- Including the city of Conyers 238 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 11 PM this evening to noon EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
437 WWUS42 KFFC 200128 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 828 PM EST Fri Jan 19 2024 GAZ066>068-201200- /O.EXA.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/ /O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ Troup-Meriwether-Pike- 828 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...For both Wind Chill Advisories, wind chills between -5 and 5 degrees are expected. * WHERE...Troup, Meriwether and Pike Counties. * WHEN...From 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ046-057-201200- /O.EXA.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/ Rockdale-Henry- Including the city of Conyers 828 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...For both Wind Chill Advisories, wind chills between -5 and 5 degrees are expected. * WHERE...Rockdale and Henry Counties. * WHEN...For the first Wind Chill Advisory, from 11 PM this evening to noon EST Saturday. For the second Wind Chill Advisory, from 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ001>009-011>016-019>023-030>034-041>045-052>056-201200- /O.CON.KFFC.WC.Y.0002.240120T0400Z-240120T1700Z/ /O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette- Clayton-Spalding- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Newnan, Peachtree City, and Griffin 828 PM EST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...For both Wind Chill Advisories, wind chills between -5 and 5 degrees are expected. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...For the first Wind Chill Advisory, from 11 PM this evening to noon EST Saturday. For the second Wind Chill Advisory, from 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
639 WWUS42 KFFC 200850 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 350 AM EST Sat Jan 20 2024 GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-201700- /O.CON.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/ /O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin 350 AM EST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For both Wind Chill Advisories, wind chills between -5 and 5 degrees are expected. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...For the first Wind Chill Advisory, from 11 PM this evening to noon EST Saturday. For the second Wind Chill Advisory, from 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
913 WWUS42 KFFC 201705 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1205 PM EST Sat Jan 20 2024 GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068-210400- /O.EXP.KFFC.WC.Y.0002.000000T0000Z-240120T1700Z/ /O.CON.KFFC.WC.Y.0003.240121T0000Z-240121T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Newnan, Peachtree City, and Griffin 1205 PM EST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...For the second Wind Chill Advisory, from 7 PM Saturday to 10 AM EST Sunday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 6:54 PM EST, 56 minutes earlier.
Area forecast discussion, Jan 18, 6:54 PM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 654 PM EST Thu Jan 18 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Friday) Issued at 300 PM EST Thu Jan 18 2024 Dry conditions persist across much of north and central Georgia as the period begins. Temperatures have warmed up into the 40s to the north of the I-85 and low to mid 50s to the south, while dewpoints linger in the single digits and teens. As a result, RH values are well below critical fire danger thresholds for all but the far northwest and southeast counties of the CWA. A Fire Danger Statement is therefore in effect for the majority of the area until 22Z. Winds have shifted to W but remain fairly light, between 5-10 mph, and 10- hr fuel moisture are at or just below 10 percent. The combination of these factors will prevent Red Flag criteria from being reached. Tonight, a surface low is expected to move eastward through TN/KY. A cold front extending southward from the low will quickly approach from the east after sunset. Precipitation will spread into the northwest late this afternoon, advancing south and east into the overnight hours. Temperatures are forecast to drop into the low to mid 30s across much of far north Georgia late tonight into early Friday morning. Model vertical profiles continue to show a warm layer around 850 mb, which would favor freezing rain as the predominant wintry precipitation type. High-resolution guidance indicates that, while dewpoints recover from west to east as the front approaches, they could remain in the 20s in portions of the area by the time precipitation arrives. Chances for wintry precipitation in portions of far northeast Georgia could be enhanced by the resulting wet-bulb effect. Ice accumulation amounts are forecast to be one-tenth of an inch or less, with the highest amounts at 2000 ft or greater. A Winter Weather Advisory remains in effect for far northeast Georgia from 7 PM this evening until 7 AM on Friday morning. Please use caution if you need to be on the roads during these hours. Elsewhere across the forecast area, rainfall totals are forecast to be fairly light - less the one-quarter of an inch across the area - given the lack of time for the airmass to moisten, and the speed at which the cold front will traverse Georgia. Rain is expected to exit the forecast area to the southeast by mid-morning on Friday. An arctic airmass will filter into the region on Friday behind the cold front. Northwest winds will be breezy throughout the day, at 15- 20 mph with gusts of 25-30 mph. Lows overnight into Saturday morning temperatures will range from the low teens to the mid 20s across the forecast area. A few locations in the higher elevations of far northeast Georgia will see lows in the single digits. Wind chills are forecast to range from -5 to 15 degrees, where areas across far northeast Georgia at higher elevations could see wind chills approaching -10 degrees. A Wind Chill Advisory will most likely be needed in ensuing updates. King && .LONG TERM... (Saturday morning through next Wednesday) Issued at 300 PM EST Thu Jan 18 2024 Arctic high pressure will be building southward in earnest to start the forecast period on Saturday. With a ~1041mb Arctic high centered over the Midwest, highs Saturday will likely remain below freezing across much of north Georgia with highs remaining in the upper 30s to low 40s across Middle Georgia. After an expected Wind Chill Advisory Saturday morning, an additional Wind Chill Advisory is also likely for Saturday night through Sunday morning. Northwest winds of 10-15 mph with gusts over 20 mph on Saturday will keep wind chill values on the cold side even during the day on Saturday, likely remaining in the teens and low 20s across north Georgia. While the wind will subside somewhat Saturday night, wind chill values will still drop well into Wind Chill Advisory criteria between -5 and 10 degrees for much of the region. A gradual warmup will begin by Sunday as the center of the Arctic high shifts into the Mid Atlantic. Highs will still remain on the cold side but will rise above freezing areawide, ranging from the upper 30s to mid 40s. All in all, with around 40 consecutive hours below freezing in north Georgia, the risk for some frozen exposed pipes will certainly be a concern over the weekend. The warming trend continues in earnest through the work week as the surface high shifts into the west Atlantic, turning surface flow to the east. Meanwhile, flow aloft will become persistently southwest, setting up an unsettled period from midweek and beyond. Rain chances increase beginning Tuesday and remain elevated as shortwave disturbances traverse northeastward. While highest QPF will initially be focused to the west of the area, local rainfall amounts will likely gradually increase by late week. For those that aren't a fan of the ongoing winter temperatures, highs look to rebound well above normal by late week, likely reaching into the 70s for parts of the area. RW && .AVIATION... (00Z TAFS) Issued at 643 PM EST Thu Jan 18 2024 The ongoing MVFR conditions will deteriorate toward prevailing MVFR conditions by 06Z Friday. IFR conditions may occur, especially in northwest Georgia between 08Z and 12Z Friday. Ceilings should gradually lift after 14Z Friday. Rain is expected in the region between 02Z Friday and 12Z Friday. Patchy freezing rain will occur in northern Georgia. The ongoing southeasterly winds (at 3 to 6 kt) will transition to gusty westerly winds by 14Z Friday. Peak gusts of 25 to 35 kt are expected between 14Z and 22Z on Friday. //ATL Confidence...00Z Update... Overall confidence in the ATL TAF is moderate. Moderate confidence in precipitation timing, ceilings, visibilities and winds. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 37 46 19 37 / 50 0 0 0 Atlanta 38 42 17 31 / 70 0 0 0 Blairsville 31 33 9 25 / 80 10 0 0 Cartersville 33 39 13 29 / 80 0 0 0 Columbus 43 49 21 39 / 60 10 0 0 Gainesville 35 41 17 32 / 70 0 0 0 Macon 40 51 21 40 / 40 10 0 0 Rome 33 39 14 29 / 80 0 0 0 Peachtree City 39 44 16 34 / 60 0 0 0 Vidalia 41 58 26 45 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST Friday for GAZ001>003- 006>009-015-016. && SHORT TERM...King LONG TERM....RW AVIATION...Albright
Hazardous weather outlook, Jan 18, 2:37 PM EST, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 237 PM EST Thu Jan 18 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 237 PM EST Thu Jan 18 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Winter Weather Advisory has been issued for patchy, localized light freezing rain in parts of far northeast Georgia between 7 PM Thursday and 7 AM Friday. A few locations, mainly in the higher elevations, could see a very light glaze of ice that could cause a few slick spots, mainly on bridges on overpasses in these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Dangerously cold conditions will occur Friday night through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 18, 2:29 PM EST, 5 hours 21 minutes before
Special Weather Statement National Weather Service Peachtree City GA 229 PM EST Thu Jan 18 2024 GAZ019-020-030>033-041>046-048>062-066>076-078>086-089>098- 102>109-182200- Floyd-Bartow-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- 229 PM EST Thu Jan 18 2024 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING FOR PARTS OF NORTHWEST AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES... Relative Humidities of 25 percent or less can be expected for 4 or more hours this afternoon into the evening. Winds will be S at 5-10 mph. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:38 PM EST | Wind Chill Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more | 43 hr |
Nearby
Wind Chill Advisories in Georgia, 2024Every wind chill advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.